Alert archive / Wyoming / Special Weather Statements in 2017

Special Weather Statement, NWS Salt Lake City, UT

August 9, 2017Uinta County, Wyoming

NWS Salt Lake City, UT issued this special weather statement at Aug 9, 2017, 2:39 PM MDT for Uinta County, Wyoming. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2017, 2:39 PM MDT (20:39 UTC)
Expired
Aug 9, 2017, 3:15 PM MDT
In force
36 min
Issued by
NWS Salt Lake City, UT

County Uinta County, WY

The radar

The Salt Lake City radar (KMTX), 181 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2017-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2017-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1707 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

730 
WWUS85 KSLC 092039
SPSSLC

Special Weather Statement
National Weather Service Salt Lake City UT
239 PM MDT WED AUG 9 2017
 
WYZ021-092115-
Southwest Wyoming WY-
239 PM MDT WED AUG 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL UINTA COUNTY UNTIL
315 PM MDT...

At 238 PM MDT, National Weather Service doppler radar indicated a
strong thunderstorm near Robertson, or 28 miles east of Evanston...
moving east at 35 mph.

Penny to nickel size hail and winds in excess of 40 mph will be
possible.

Locations impacted include...
Lyman, Robertson, Millburne and Fort Bridger. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4116 11051 4134 11052 4141 11005 4116 11004
      4115 11005
TIME...MOT...LOC 2038Z 266DEG 29KT 4126 11041 

$$

MT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Aug 9, 10:24 AM MDT, 4 hours 15 minutes earlier.

Area forecast discussion, Aug 9, 10:24 AM MDT, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1024 AM MDT Wed Aug 9 2017

.SYNOPSIS...A upper level trough centered off the northern
California coast will continue to eject a series of weak weather
disturbances across northern Utah and southwest Wyoming today and
tonight. Moisture pooled to the south over Arizona will begin to
work north into southern Utah late in the week while northern Utah
starts trending drier.

&&

.DISCUSSION...Morning satellite analysis of the water vapor and
infrared imagery shows a deformation zone across northern
Nevada/southern Idaho/northwest Utah which is driving the current
convection. The highest precipitable water values are currently
across northern Utah, surpassing the 1 inch mark, while southern
Utah is about 0.75 inches. Increasing shear aloft of about 30
knots from northern to central Utah along with a convergent zone
as seen from the mid-upper levels will be key players in today's
activity. The weak shortwave rotating through northern Utah will
aide in development this afternoon of thunderstorms and showers.
The convective development should begin to fire off mid to late
afternoon, as advertised by high resolution models and remain
confined to central through northern Utah. Gusty winds and the
potential for small hail are possibilities. Have made some small
updates to the forecast for today, increasing the PoP values.

As the upper level jet continues to remain across southern Utah
and another shortwave moves through northern Utah for Thursday
into Friday, expecting similar conditions for convective set up
the next two days. Will have to reassess to see how each day plays
out, but similar patterns are in the set up for the next couple of
days.

&&

.AVIATION...Lingering shower activity from earlier this morning
will continue east away from the terminal with lingering
scattered clouds through the balance of the morning. The next weak
weather disturbance will move east-northeast out of Nevada this
afternoon. Increasing high-based clouds are anticipated through
the afternoon hours, with shower and thunderstorm activity likely
holding off until the arrival of the weather disturbance early
this evening. The main impact from this feature will be lightning,
gusty/erratic winds and ceilings near 8 kft. Very brief periods
of MVFR conditions could develop in heavy convective precip.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

DISCUSSION...Dewey
AVIATION...CONGER

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Aug 9, 4:57 AM MDT, 9 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
457 AM MDT Wed Aug 9 2017

UTZ001>016-019>021-517-518-WYZ021-101300-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
457 AM MDT Wed Aug 9 2017

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms are expected across mainly
the northern half of the outlook area today and tonight. Some of
the storms could produce locally heavy rainfall. Strong gusty
winds and hail may also accompany the storms late this afternoon
and evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Moisture is expected to gradually return to the south towards the
end of the week and into the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

In the hours before

Special weather statement, Aug 9, 2:39 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
239 PM MDT WED AUG 9 2017

WYZ021-092115-
Southwest Wyoming WY-
239 PM MDT WED AUG 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL UINTA COUNTY UNTIL
315 PM MDT...

At 238 PM MDT, National Weather Service doppler radar indicated a
strong thunderstorm near Robertson, or 28 miles east of Evanston...
moving east at 35 mph.

Penny to nickel size hail and winds in excess of 40 mph will be
possible.

Locations impacted include...
Lyman, Robertson, Millburne and Fort Bridger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4116 11051 4134 11052 4141 11005 4116 11004
      4115 11005
TIME...MOT...LOC 2038Z 266DEG 29KT 4126 11041

MT

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 6:40 PM MDTSpecial Weather StatementSLCSanpete50 min
Aug 8, 6:52 PM MDTSpecial Weather StatementSLCJuab38 min
Aug 9, 4:14 PM MDTSpecial Weather StatementSLCJuab, Tooele46 min
Aug 9, 4:24 PM MDTSpecial Weather StatementSLC51 min
Aug 9, 4:45 PM MDTSevere Thunderstorm WarningSLCJuab, Tooele30 min
Aug 9, 5:00 PM MDTSpecial Weather StatementSLCJuab, Tooele45 min
Aug 9, 5:11 PM MDTSpecial Weather StatementSLCBox Elder34 min
Aug 9, 5:16 PM MDTSpecial Weather StatementSLC44 min
Aug 9, 5:24 PM MDTSpecial Weather StatementSLC36 min
Aug 9, 5:37 PM MDTSpecial Weather StatementSLC38 min
Aug 9, 5:42 PM MDTSpecial Weather StatementSLCSalt Lake33 min

Nearby

Special Weather Statements in Wyoming, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.